Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 15, 2011, 6:38 PM CDT for Logan County, Menard County, Sangamon County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 6:38 PM CDT (23:38 UTC)
- Expired
- Apr 15, 2011, 7:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, IL, Menard County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 38 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 7:00 PM CDT | HAIL 0.88 | Buffalo, IL | DELAYED REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WUUS53 KILX 152338 SVRILX ILC107-129-167-160015- /O.NEW.KILX.SV.W.0028.110415T2338Z-110416T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 638 PM CDT FRI APR 15 2011 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LOGAN COUNTY IN CENTRAL ILLINOIS... SOUTHEASTERN MENARD COUNTY IN CENTRAL ILLINOIS... NORTH CENTRAL SANGAMON COUNTY IN CENTRAL ILLINOIS... * UNTIL 715 PM CDT. * AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIVERTON...OR JUST NORTHEAST OF SPRINGFIELD...AND MOVING NORTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... SHERMAN...CORNLAND...WILLIAMSVILLE...ATHENS...ELKHART... SPAULDING...CANTRALL AND FANCY PRAIRIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ILLINOIS. LAT...LON 3999 8984 4002 8935 3976 8944 3976 8977 TIME...MOT...LOC 2337Z 180DEG 31KT 3986 8961 WIND...HAIL 60MPH 1.00IN $$ BARNES
1 follow-up statement
551 WWUS53 KILX 160014 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 714 PM CDT FRI APR 15 2011 ILC107-129-167-160024- /O.EXP.KILX.SV.W.0028.000000T0000Z-110416T0015Z/ LOGAN IL-MENARD IL-SANGAMON IL- 714 PM CDT FRI APR 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SANGAMON... SOUTHEASTERN MENARD AND SOUTHWESTERN LOGAN COUNTIES WILL EXPIRE AT 715 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3999 8984 4002 8935 3976 8944 3976 8977 TIME...MOT...LOC 0014Z 180DEG 31KT 4018 8961 $$ BARNES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:24 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 15, 6:24 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 624 PM CDT FRI APR 15 2011 .DISCUSSION... ISSUED 205 PM CDT FRI APR 15 2011 SHORT TERM...TONIGHT THROUGH MONDAY... MAIN LOW IS NEARLY VERTICALLY STACKED OVER THE KANSAS CITY AREA. MAIN ACTIVITY BOUNDARY OF CONSEQUENCE FOR CENTRAL IL ARCS EASTWARD FROM THE LOW TO JUST WEST OF QUINCY...THEN SOUTHWARD INTO SOUTHERN MO. CONVECTION IS DEVELOPING ALONG/AHEAD OF THIS BOUNDARY...AND EXPECT SEVERAL LINES OR CLUSTERS TO AFFECT THE AREA THROUGH THE EVENING HOURS. INSTABILITY IS INCREASING OVER WESTERN IL AS FILTERED SUNSHINE UNDER THE COLD POOL ALOFT ADDS TO MLCAPE VALUES. LOW LEVEL HELICITY AND EFFECTIVE BULK SHEAR IS ALSO QUITE FAVORABLE FOR ROTATING STORMS THIS EVENING. MOST OF THE STORMS SHOULD MOVE OUT OF THE AREA BY 06Z AS THE SURFACE/UPPER LOW MOVES TO NORTHEAST MO AND THE SURFACE BOUNDARY ROTATES NORTHWARD INTO NORTHERN IL. THERE WILL STILL BE SOME WRAP-AROUND SHOWERS LATE TONIGHT THROUGH AT LEAST EARLY SATURDAY AFTERNOON...SO WILL CONTINUE WITH HIGH POPS TONIGHT AND HAVE SCATTERED WORDING FOR SATURDAY. THE WEATHER SHOULD THEN BE DRY UNTIL AT LEAST SUNDAY AFTERNOON WHEN ANOTHER LOW DEVELOPS OUT WEST AND A WARM FRONT DEVELOPS OVER IL. WILL BEGIN SOME SLIGHT CHANCE POPS ALONG AND NORTH OF THE FRONT LATE SUNDAY...THEN INCREASE TO CHANCE POPS SUNDAY NIGHT AND MONDAY. LONG TERM...TUESDAY THROUGH FRIDAY... LONGER RANGE MODELS SUGGEST THAT THE BAROCLINIC ZONE WILL REMAIN OVER THE GENERAL AREA THROUGH WEDNESDAY. RAIN CHANCES WILL GO UP INTO THE LIKELY CATEGORY MONDAY NIGHT THROUGH TUESDAY NIGHT AS THE FRONT HOLDS OVER IL AND LOW PRESSURE STRENGTHENS AND MOVES EAST/NORTHEAST ALONG THE FRONT THROUGH NORTHERN IL AND OVER NORTHERN LAKE MI BY 12Z WEDNESDAY. THIS LOW SHOULD BE STRONG ENOUGH TO PUSH THE FRONT SOUTHWARD...SO AFTER SOME CHANCE POPS FOR LINGERING SHOWERS ON WEDNESDAY...RAIN CHANCES DECREASE BELOW MENTIONABLE VALUES. && .AVIATION... ISSUED 618 PM CDT FRI APR 15 2011 SQUALL LINE CURRENTLY MOVING THROUGH KSPI AND APPROACHING KPIA. THIS LINE WILL PUSH EAST OVER THE NEXT FEW HOURS BEFORE WEAKENING AFTER SUNSET. MAY BE AS LATE AS 04Z BEFORE LINE REACHES KCMI. UPPER LOW WILL PUSH ACROSS AREA ON SATURDAY KEEPING LOW CIGS AROUND 1 KFT AND WIND GUSTING ABOVE 25 KTS. SOME PARTIAL CLEARING LIKELY AFTER 20Z IN WESTERN SITES. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 15, 3:51 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 351 PM CDT FRI APR 15 2011 ILZ027>031-161100- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 351 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING IN ADVANCE OF AN AREA OF LOW PRESSURE TRACKING ACROSS NORTHERN MISSOURI. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK...BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND 10 PM. ILZ036>038-040>057-061>063-066>068-071>073-161100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN- MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON- SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION- 351 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING IN ADVANCE OF AN AREA OF LOW PRESSURE TRACKING ACROSS NORTHERN MISSOURI. SOME OF THE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS. A FEW TORNADOES WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK...BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND MIDNIGHT. BARNES
In the hours before
Local storm report, Apr 15, 6:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
609 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL SPRINGFIELD 39.78N 89.64W
04/15/2011 M1.75 INCH SANGAMON IL TRAINED SPOTTER
&&
EJLLocal storm report, Apr 15, 6:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL SPRINGFIELD 39.78N 89.64W
04/15/2011 M1.75 INCH SANGAMON IL EMERGENCY MNGR
EAST SIDE OF LAKE SPRINGFIELD
&&
EJLLocal storm report, Apr 15, 6:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
617 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST DUNFERMLINE 40.49N 90.03W
04/15/2011 E60 MPH FULTON IL EMERGENCY MNGR
&&
EJLLocal storm report, Apr 15, 6:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM FUNNEL CLOUD 1 NW SHERMAN 39.90N 89.62W
04/15/2011 SANGAMON IL TRAINED SPOTTER
0606 PM HAIL CHATHAM 39.67N 89.70W
04/15/2011 M1.00 INCH SANGAMON IL LAW ENFORCEMENT
&&
EJLLocal storm report, Apr 15, 6:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
626 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL SPRINGFIELD 39.78N 89.64W
04/15/2011 M1.75 INCH SANGAMON IL LAW ENFORCEMENT
AT ABRAHAM LINCOLN SPRINGFIELD CAPITAL AIRPORT
0623 PM FUNNEL CLOUD 7 W SOUTH PEKIN 40.50N 89.79W
04/15/2011 TAZEWELL IL EMERGENCY MNGR
&&
EJLLocal storm report, Apr 15, 6:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
627 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM FUNNEL CLOUD 1 E ATHENS 39.96N 89.71W
04/15/2011 MENARD IL EMERGENCY MNGR
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:36 AM CDT | Wind Advisory | ILX | Champaign, DeWitt, Fulton, Knox, Logan, McLean and 8 more | 4 hr |
| Apr 15, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 48 min |
| Apr 15, 4:51 PM CDT | Special Weather Statement | ILX | Morgan | 39 min |
| Apr 15, 4:59 PM CDT | Tornado Warning | ILX | Sangamon | 46 min |
| Apr 15, 5:06 PM CDT | Tornado Warning | ILX | Mason, Menard | 39 min |
| Apr 15, 5:17 PM CDT | Tornado Warning | ILX | Sangamon | 43 min |
| Apr 15, 5:28 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 47 min |
| Apr 15, 5:40 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 50 min |
| Apr 15, 5:42 PM CDT | Tornado Warning | ILX | Logan, Menard, Sangamon | 48 min |
| Apr 15, 5:52 PM CDT | Tornado Warning | ILX | Mason, Menard | 17 min |
| Apr 15, 6:00 PM CDT | Tornado Warning | ILX | Sangamon | 45 min |
| Apr 15, 6:23 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Tazewell | 52 min |
| Apr 15, 6:27 PM CDT | Tornado Warning | ILX | Logan, Mason, Menard, Sangamon | 48 min |
| Apr 15, 6:28 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 62 min |
| Apr 15, 6:50 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.